Tbilisi Mathematical Journal

Multiplicity result for a stationary fractional reaction-diffusion equations

César E. Torres Ledesma

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


In this paper, we consider the stationary fractional reaction-diffusion equations with Riemann-Liouville boundary conditions $$\begin{aligned} &{_{x}}D_{T}^{\alpha}({_{0}}D_{x}^{\alpha}u(x)) + {_{0}}D_{x}^{\beta}({_{x}}D_{T}^{\beta}u(x)) = f(x,u(x)),\;\;x\in (0,T),\\ &\lim_{x\to 0} {_{0}}I_{x}^{1-\alpha}u(x) = \lim_{x\to T} {_{x}}I_{T}^{1-\beta}u(x) = 0. \end{aligned}$$


where $0\lt \alpha , \beta \lt 1$ and $f\in C([0,T] \times \mathbb{R}, \mathbb{R})$. Under suitable conditions on the nonlinearity $f$, we study the multiplicity of weak solutions of (0.1) by using the genus in the critical point theory.

Article information

Tbilisi Math. J., Volume 9, Issue 2 (2016), 115-127.

Received: 23 August 2016
Accepted: 7 October 2016
First available in Project Euclid: 12 June 2018

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 26A33: Fractional derivatives and integrals
Secondary: 34A08: Fractional differential equations 30E25: Boundary value problems [See also 45Exx]

Riemann-Liouville fractional derivatives fractional derivative space boundary value problem genus variational methods


Ledesma, César E. Torres. Multiplicity result for a stationary fractional reaction-diffusion equations. Tbilisi Math. J. 9 (2016), no. 2, 115--127. doi:10.1515/tmj-2016-0024. https://projecteuclid.org/euclid.tbilisi/1528769072

Export citation


  • Adams R. and Fournier J., Sobolev space, second ed., Academic Press, New York-London, 2003.
  • Ambrosetti A. and Malchiodi A., Nonlinear analysis and semilinear elliptic problems, Cambridge Stud. Adv. Math. 14, 2007.
  • Baleanu D., Güvenc Z. and Machado J. (eds), New trends in nanotechnology and fractional calculus applications, Singapore 2010.
  • Belmekki M., Nieto J. and Rodríguez-López R., Existence of periodic solution for a nonlinear fractional differential equation, Bound. Value Probl. 2009, Art. ID 324561, 18 pp. (2009).
  • Benchohra M., Cabada A. and Seba D., An existence result for nonlinear fractional differential equations on Banach spaces. Bound. Value Probl. 2009, Article ID 628916, 11 pp. (2009).
  • Britton N., Reaction - Diffusion Equations and Their Applications to Biology, Academic Press Inc. London,1986.
  • Brezis H., Functional analysis, Sobolev spaces and partial differential equations, Springer, New York, 2011.
  • Cantrell R. and Cosner C., Spatial ecology via reaction-diffusion equations, in: Wiley Series in Mathematical and Computational Biology, John Wiley & Sons Ltd., Chichester, 2003.
  • Clarke D., A variant of the Lusternik - Schnirelman theory, Indiana Univ. Math. J. 22, 65-74 (1972).
  • Ervin V. and Roop J., Variational formulation for the stationary fractional advection dispersion equation, Numer. Meth. Part. Diff. Eqs, 22, 58-76(2006).
  • Fazli H. and Bahrami F., On the steady solutions of fractional reaction-diffusion equations, Acceted manuscript in Filomat, 2016
  • Jiao F. and Zhou Y., Existence of solution for a class of fractional boundary value problems via critical point theory. Comp. Math. Appl., 62, 1181-1199(2011).
  • Jiao F. and Zhou Y., Existence results for fractional boundary value problem via critical point theory, Intern. Journal of Bif. and Chaos, 22(4), 1-17(2012).
  • Kilbas A., Srivastava H. and Trujillo J., Theory and applications of fractional differential equations, North-Holland Mathematics Studies, vol 204, Amsterdam, 2006.
  • Mawhin J. and Willen M., Critical point theory and Hamiltonian systems, Applied Mathematical Sciences 74, Springer, Berlin, 1989.
  • Mendez A. and Torres C., Multiplicity of solutions for fractional Hamiltonian systems with Liouville-Weyl fractional derivarives, Fract. Calc. Appl. Anal., 18, No 4, 875-890, 2015.
  • Nyamoradi N., Infinitely Many Solutions for a Class of Fractional Boundary Value Problems with Dirichlet Boundary Conditions, Medit. J. Math., 11(1), 75-87(2014).
  • Podlubny I., Fractional differential equations, Academic Press, New York, 1999.
  • Rabinowitz P., Minimax method in critical point theory with applications to differential equations, CBMS Amer. Math. Soc., No 65, 1986.
  • Rivero M., Trujillo J., Vázquez L. and Velasco M., Fractional dynamics of populations, Appl. Math. Comput, 218, 1089 - 1095(2011).
  • Sabatier J., Agrawal O. and Tenreiro Machado J., Advances in fractional calculus. Theoretical developments and applications in physics and engineering, Springer-Verlag, Berlin, 2007.
  • Samko S., Kilbas A. and Marichev O. Fractional integrals and derivatives: Theory and applications, Gordon and Breach, New York, 1993.
  • Schechter M., Linking methods in critical point theory, Birkhäuser, Boston, 1999.
  • Sokolov I. and Klafter J., From diffusion to anomalous diffusion: A century after Einsteins Brownian motion, Chaos, 15, 2, 26-103(2005).
  • Torres C., Existence of solution for fractional Hamiltonian systems, Electronic Jour. Diff. Eq. 2013, 259, 1-12(2013).
  • Torres C., Mountain pass solution for a fractional boundary value problem, Journal of Fractional Calculus and Applications, 5, 1, 1-10(2014).
  • Torres C., Existence of a solution for fractional forced pendulum, Journal of Applied Mathematics and Computational Mechanics, 13, 1, 125-142(2014).
  • Torres C. Boundary value problem with fractional $p$-Laplacian operator, Adv. Nonlinear Anal. (2015) (Preprint), doi: 10.1515/anona-2015-0076.
  • Torres C., Ground state solution for a class of differential equations with left and right fractional derivatives, Math. Methods Appl. Sci, 38, 5063-5073(2015).
  • Torres C., Existence and symmetric result for Liouville-Weyl fractional nonlinear Schrödinger equation, Commun Nonlinear Sci Numer Simulat., 27, 314-327(2015).
  • Torres C., Existence of solution for fractional Langevin equation: variational approach, Electron. J. Qual. Theory Differ. Equ. 2014, No 54, 1-14.
  • Xu J., O'Regan D. and Zhang K., Multiple solutions for a class of fractional Hamiltonian systems, Fract. Calc. Appl. Anal., 18, No 1, 48-63(2015)
  • Zhang Z. and Li J., Variational approach to solutions for a class of fractional boundary value problems, Electron. J. Qual. Theory Differ. Equ. 2015, No 11, 1-10.
  • Zhou Y., Basic theory of fractional differential equations, World Scientific Publishing Co. Pte. Ltd. 2014.